Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there any interaction between Metformin and Imodium?

Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 2534 Questions

default
Posted on Thu, 30 Mar 2017 in Medicines and Side Effects
Question: I would like to know the interaction between Metformin & Imodium AD. I have Diabetes & am currently being treated for Adenocarcinoma. I have undergone the Chemo, but the radiation has caused more problems. My Gastro- intestinal tract is torn-up. I'm also a nurse. I held my Metformin today & felt better. BS was 160 & I did not have diarrhea for the first time in 20 days. I'm simply getting weak. The Radiation Oncologist just says, "When radiation stops so will the diarrhea & keep taking the Imodium AD. Thanks, Jan
doctor
Answered by Dr. Lekshmi Rita Venugopal 2 hours later
Brief Answer:
No interactions between metformin and imodium

Detailed Answer:
Hello XXXXXXX
Thank you for the query at HealthcareMagic

There are no serious adverse interactions between metformin and Imodium. Both these medications can be taken together.

Hope I was able to answer your question
Please feel free to address any more concerns
Regards,
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Metformin

doctor1 MD

Hi. I am 34, exercise 6 times a week, and eat healthy. However, recently diagnosed with polycystic ovaries from a huge weight gain when pregnant (had baby 3 years ago). I also have pain just below my left pelvic bone (it gets worse when I stand up, or lean towards my left side), but no pain on touch, so doctors have said its just stress. But pain is getting worse. I am gluten intolerant, eat a clean G/F meal. But with the pelvic pain, I have also noticed that my poo is dark and pebbly (though soft), with a bit of blood every so often, and lots of visible mucus. Any insight will help- are these symptoms related? Is it just stress? Am I worrying for nothing? I am currently on metformin for the polycystic ovaries. Thanks.

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?

doctor1 MD

Hi, I just had my yearly a little over a month ago. I was prescribed provera to induce mensus as it had been a little over 6 month with just spotting every once in a while. This past Monday June 30 2014 was the last day of the period brought on by it. I am also on metformin 500mg 2x a day for PCOS. My husband and I had intercourse Tuesday night no problems just a little spotting from finishing my period I thought but we had intercourse again last night July 2 2014 and I woke up this morning and I have had bleeding started as spotting but now I am having to use a tampon. Is it bc maybe I just wasn t over the bleeding yet ? Or is it maybe from ovulation ?

doctor1 MD

hi i just what see if u can help me my father has been sick for 10 week now he has dibetes and was put on a medication called metformin and it didnt agree so he no longer taking it we have been to 5 doctors in the last 2 week no one has answer it is a mystry he has lost 10kg in 4 week he had diarhea and crams he can hardly walk and also having trouble swallowing we have been to the hospital they done bloodtest and ct scan but nothing has came up and he is getting bad im try to find out what it could or what we can do to help him can u please help

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...